Thunderstorm Wind, Kingfisher
- When
- September 12, 3:45 PM CST
- Where
- Kingfisher County, 2 mi NE of Kingfisher
- Measured
- 54 kt (62 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.867, -97.900
Wind was measured by the Oklahoma mesonet.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 12, 1:00 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 200 PM CDT THU SEP 12 2002 MAJORITY OF THE FORECAST AREA ALREADY MOIST AND RELATIVELY COOL BELOW 700 MB. VERTICAL THERMODYNAMIC PROFILE EXPECTED TO BECOME MORE SIMILAR TO DDC AT 12Z AND EVENTUALLY NEARLY MOIST ADIABATIC OVER THE NEXT 48 HOURS AS LIFT ASSOCIATED WITH LONG WAVE TROUGH OVER THE ROCKIES PERSISTS. THIS SHOULD RESULT IN LESS LIFT REQUIRED OVER TIME TO GENERATE PRECIPITATION OVER THE AREA. LATEST FORECAST WILL INCLUDE THIS TREND WITH LOWEST POPS TONIGHT (20-30)...THEN AS HIGH AS 40 TO 50 PERCENT FRIDAY/FRIDAY NIGHT/SATURDAY. NOT CONFIDENT ENOUGH AT THIS POINT TO GO ANY HIGHER THAN 50 PERCENT BUT DO BELIEVE THERE WILL BE ONE OR MORE PERIODS OF RAIN/THUNDERSTORMS OVER THE AREA AT SOME POINT UNTIL THE LONGWAVE TROUGH EVENTUALLY MOVES THROUGH THE AREA. WILL LET FUTURE FORECAST SHIFTS IDENTIFY THESE AREAS AND TIMES WITH GREATER ACCURACY AND CONFIDENCE. MODEL CONSENSUS INDICATES A COLD FRONT ASSOCIATED WITH THE TROUGH WILL MOVE INTO THE FORECAST AREA SATURDAY THEN THROUGH SOUTHEAST OKLAHOMA SATURDAY NIGHT. A POPLESS FORECAST WILL RETURN TO THE AREA ONCE THE COLD FRONT MOVES THROUGH. AN EXCEPTION COULD BE HIGH BASED SHOWERS OR STRATIFORM RAIN DEVELOPING SLIGHTLY BEHIND THE COLD FRONT AND LINKED TO MID/UPPER LEVEL ASCENT STILL ACCOMPANYING THE TROUGH. ONLY MINOR ADJUSTMENTS WERE MADE AFTER SUNDAY. HAVE REALIGNED THE ISOTHERMS TO A MORE NORTH/SOUTH DIRECTION WITH WESTERN OKLAHOMA THE WARMEST AND HAVE TWEAKED THE OVERALL TEMPERATURES TO CORRESPOND MORE WITH CLIMATOLOGY. NO POPS STILL INCLUDED FOR DAYS 4 THROUGH 7. OKC 66 85 65 83 / 20 30 50 50 HBR 67 85 65 83 / 30 40 50 40 SPS 68 89 66 83 / 20 30 50 50 GAG 65 82 63 83 / 30 40 50 30 PNC 66 84 65 83 / 20 40 50 40 DUA 68 89 67 83 / 20 20 50 50 .OUN... OK...NONE. TX...NONE. JAMES
OKZ004>048-050>052-TXZ083>090-131200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1208 PM CDT THU SEP 12 2002
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER PARTS OF
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON AND
OVERNIGHT AS AN UPPER LEVEL STORM SYSTEM DRIFTS EAST FROM THE
SOUTHERN ROCKIES. HOWEVER...WITH INSTABILITY LIMITED AND WIND FIELDS
RELATIVELY WEAK ...NO SEVERE THUNDERSTORMS ARE EXPECTED.
PROBABILITY TABLE...
VALID THROUGH 7 AM CDT FRI SEP 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 5 PERCENT.
OTHER HAZARDOUS WEATHER...NONE
026The Norman radar (KTLX), 82 km away, was scanning. The volume nearest the first event began at 21:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind was measured by the Oklahoma mesonet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2002Every state in 2002This day in weather historyWarnings in Oklahoma, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5318137.